What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 30, 11:28 PM EST, 32 minutes earlier.
Area forecast discussion, Jun 30, 11:28 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1228 AM EDT Thu Jul 1 2021
.SYNOPSIS...
A cold front will slowly move south toward Downeast areas
overnight. The front will then slowly settle over the Gulf of
Maine later Thursday into Friday as low pressure moves east
along the front. An upper level low will cross the region
Saturday into Sunday followed by weak high pressure for Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Update...
A cold front will slowly move south across the region overnight,
approaching interior Downeast areas late. Expect mostly cloudy
skies along with isolated/scattered showers across the region
overnight, along with areas of fog. Low temperatures will range
from the mid 50s to lower 60s north, to the mid to upper 60s
Downeast. Have updated the forecast to adjust for current
conditions along with overnight temperatures, clouds and shower
chances.
Previous Discussion...
Showers will continue into tomorrow. Given the increased
moisture and upper trough to the west will keep showers in the
grids for tomorrow. It will continue to be warm and sticky to
the south with highs in the mid to upper 70s. Across the north
expect a very cool day with low to mid 60s.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Models in the mid range indicate the most cldnss and shwrs/rnfl
potential for the Srn hlf of the FA with the confluence of Nrn
upper jet stream air and Swrn upper jet stream air remains ovr
the FA. Durg this time a sfc wv of low pres will develop Thu Ngt
alg the old cold front as it becomes stationary ovr the Gulf of
ME, with the low slowly movg E alg the S Nova Scotia coast by
Fri ngt. Models vary as to how far N rnfl will affect our FA,
durg this tm frame, with our fcst a compromise between the the
further N ECMWF which brings some rnfl even to the far N and
further S GFS model which keeps Nrn areas relatively dry.
Model certainty remains low going into Sat, with perhaps another
sfc low forming ovr the open Atl just S of the Gulf of ME,
keeping shwr potential going mainly ovr Downeast and E Cntl
areas. Temps will remain cool mainly by day due to cld cvr,
shwrs, and N winds with Nrn areas possibly a little warmer Sat
aftn with a little more sunshine potential there.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Sat ngt and Sun will cont unsettled with cldnss and some shwr
potential spcly Cntrl and Downeast areas with an upper low ovr
the FA. Conditions should improve area wide for Mon as the upper
low moves E of the FA and weak sfc hi pres builds in from the
SW with sig warmer aftn hi temps. An apchg cold front will bring
a chc of shwrs/tstms mainly to Nrn and Wrn ptns of our FA later
Tue and Tue eve and to msly Cntrl and Downeast areas midday thru
eve Wed with both days slated for abv avg hi temps.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Variable conditions overnight, ranging from VFR to
VLIFR, with areas of fog along with isolated/scattered showers.
Conditions improve to MVFR after 12z at KFVE, KCAR and KPQI.
KHUL improves to low VFR after 16z. Downeast terminals expected
improvement mid-late morning to VFR.
SHORT TO LONG TERM: Thu Ngt - Fri Ngt...VFR clgs Nrn TAF sites.
Low VFR/MVFR clgs Downeast sites with ocnl lgt rn shwrs. Lgt N
winds.
Sat - Mon...all TAF sites VFR. Lgt winds.
&&
.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels
overnight through Thursday. Visibilities reduced in fog and
any showers overnight into Thursday.
SHORT TO LONG TERM: No definitive hdlns attm. Patchy marine
ST/fog will cont til at least Fri morn before lifting Fri aftn.
Kept close to blended wv model guidance for fcst wv hts. Overall
wvs will be composed of two spectral groups, a very short 2 to 4
sec pd group advcg from the N with an offshore wind and a semi-
swell 7-10 sec group advcg from the S, with the latter group
containing most of the breaking wv energy.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&
Near Term...Norcross/Sinko
Short Term...VJN
Long Term...VJN
Aviation...Norcross/Sinko/VJN
Marine...Norcross/VJN
Hazardous weather outlook, Jun 30, 9:37 PM EST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1037 PM EDT Wed Jun 30 2021
MEZ001>006-010-011-015>017-029>032-020245-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
1037 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-020245-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1037 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 30, 6:49 PM EST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Caribou ME
749 PM EDT Wed Jun 30 2021
MEZ002-010030-
Northeast Aroostook-
749 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY...
At 748 PM EDT, a strong thunderstorm was located over Mapleton, or 7
miles west of Presque Isle, moving east at 20 mph.
Wind gusts to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Presque Isle, Fort Fairfield, Mapleton, Washburn, Mars Hill, Ashland,
Easton, Blaine, Westfield, Chapman, Castle Hill, Wade and Scopan
Mountain.
This includes US Highway 1 between Mars Hill and Presque Isle.
Heavy downpours may cause ponding of water on roadways.
LAT...LON 4660 6833 4676 6826 4676 6779 4650 6779
TIME...MOT...LOC 2348Z 277DEG 19KT 4667 6817
MStrauser
Local storm report, Jun 30, 7:20 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
820 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG DIXMONT 44.68N 69.16W
06/30/2021 PENOBSCOT ME FIRE DEPT/RESCUE
TREES SNAPPED. TIME ESTIMATED VIA RADAR.
&&Special weather statement, Jun 30, 7:30 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Caribou ME
830 PM EDT Wed Jun 30 2021
MEZ002-006-010100-
Southeast Aroostook-Northeast Aroostook-
830 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY...
At 829 PM EDT, a strong thunderstorm was located near Mars Hill, or 9
miles southeast of Presque Isle, moving southeast at 20 mph.
Wind gusts to 40 mph are possible with this storm.
Locations impacted include...
Presque Isle, Mars Hill, Easton, Bridgewater, Scopan, Monticello,
Blaine, Westfield, Chapman and Number Nine Mountain.
This includes US Highway 1 between Bridgewater and Mars Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4646 6823 4667 6795 4667 6779 4631 6779
TIME...MOT...LOC 0029Z 306DEG 19KT 4656 6792
MStrauser
Special weather statement, Jun 30, 8:12 PM EST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Caribou ME
912 PM EDT Wed Jun 30 2021
MEZ001-002-010200-
Northeast Aroostook-Northwest Aroostook-
912 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AROOSTOOK COUNTY...
At 911 PM EDT, a strong thunderstorm was located near Lille, or 11
miles southeast of Madawaska, moving southeast at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Madawaska, Van Buren, Lille, Cross Lake, Madawaska Lake, Grand Isle,
Connor, Caswell, Stockholm, Hamlin, Sinclair, Guerette, Cyr
Plantation and Saint Agatha.
This includes US Highway 1 between Van Buren and Grand Isle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4733 6816 4731 6815 4720 6795 4717 6794
4712 6789 4711 6789 4707 6779 4697 6779
4713 6838 4734 6819
TIME...MOT...LOC 0111Z 295DEG 23KT 4721 6820
MStrauserLocal storm report, Jun 30, 8:29 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
929 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 1 SSW VANCEBORO 45.55N 67.44W
06/30/2021 WASHINGTON ME OTHER FEDERAL
TREE DOWN ON RT 6 NEAR VANCEBORO. TIME
ESTIMATED BY RADAR.
0115 PM TSTM WND DMG 1 SW PEMBROKE 44.94N 67.17W
06/30/2021 WASHINGTON ME EMERGENCY MNGR
TREE DOWN ON LEIGHTON POINT RD. TIME
ESTIMATED BY RADAR.
0122 PM TSTM WND DMG DENNYSVILLE 44.90N 67.24W
06/30/2021 WASHINGTON ME EMERGENCY MNGR
TREE DOWN ON RT 86 WEST OF DENNYSVILLE. TIME
ESTIMATED BY RADAR.
0240 PM TSTM WND DMG DIXMONT 44.68N 69.16W
06/30/2021 PENOBSCOT ME FIRE DEPT/RESCUE
TREES SNAPPED. TIME ESTIMATED VIA RADAR.
0303 PM TSTM WND DMG 1 SSE BUCKSPORT 44.57N 68.79W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
MULTIPLE TREES DOWN ON VERONA ISLAND,
INCLUDING ACROSS US1 BLOCKING ACCESS TO
BUCKSPORT. TIME ESTIMATED BY RADAR.
0305 PM TSTM WND DMG BUCKSPORT 44.57N 68.79W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
MULTIPLE TREES DOWN ON WIRES IN TOWN. TIME
ESTIMATED BY RADAR.
0308 PM TSTM WND DMG 1 SSE BUCKSPORT 44.57N 68.79W
06/30/2021 HANCOCK ME PUBLIC
LARGE TREE DOWN BLOCKING ROUTE 1 BEFORE
BUCKSPORT.
0308 PM TSTM WND DMG VERONA ISLAND 44.56N 68.79W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ON SEVERAL
ROADWAYS. TIME ESTIMATED VIA RADAR.
0312 PM TSTM WND DMG 2 SSW ORLAND 44.54N 68.75W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
SEVERAL TREES DOWN ON POWERLINES CLOSING
PORTIONS OF CASTINE ROAD IN ORLAND. TIME
ESTIMATED VIA RADAR.
0318 PM TSTM WND DMG 7 NW SURRY 44.56N 68.59W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN ON POWERLINES ALONG
ROUTE 1 FROM ORLAND TO ELLSWORTH. TIME
ESTIMATED VIA RADAR.
0330 PM TSTM WND DMG 1 SE SURRY 44.49N 68.49W
06/30/2021 HANCOCK ME PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SE SURRY. LARGE TREE BRANCHES SNAPPED VIA
SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
0335 PM TSTM WND DMG 1 SSW FRANKLIN 44.57N 68.24W
06/30/2021 HANCOCK ME FIRE DEPT/RESCUE
TEN, ESTIMATED 24 INCH DIA TREES BLOWN OVER
IN A STRAIGHT LINE. 5 WINDOWS BLOWN OUT OF A
HOUSE AND DAMAGE TO DOOR.
0506 PM TSTM WND DMG BLUE HILL 44.41N 68.59W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
TREES DOWN ON POWERLINES.
0517 PM TSTM WND DMG 1 SSE TRENTON 44.42N 68.36W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
&&